JOURNAL BROWSE
Search
Advanced SearchSearch Tips
Sharp Expectation Bounds on Extreme Order Statistics from Possibly Dependent Random Variables
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
Sharp Expectation Bounds on Extreme Order Statistics from Possibly Dependent Random Variables
Yun, Seokhoon;
  PDF(new window)
 Abstract
In this paper, we derive sharp upper and lower expectation bounds on the extreme order statistics from possibly dependent random variables whose marginal distributions are only known. The marginal distributions of the considered random variables may not be the same and the expectation bounds are completely determined by the marginal distributions only.
 Keywords
Expectation bounds;extreme order statistics;dependent random variables;
 Language
English
 Cited by
 References
1.
Arnold, B. C. (1985). $\rho$-norm bounds on the expectation of the maximum of a possibly dependent sample. Journal of Multivariate Analysis, 17, 316-332 crossref(new window)

2.
Balakrishnan, N. (1990). Improving the Hartley-David-Gumbel bound for the mean of extreme-order statistics. Statistics and Probability Letters, 9, 291-294 crossref(new window)

3.
Gumbel, E. J. (1954). The maxima of the mean largest values and of the range. The Annals of Mathematical Statistics, 25, 76-84 crossref(new window)

4.
Hartley, H. O. and David, H. A. (1954). Universal bounds for mean range and extreme observation. The Annals of Mathematical Statistics, 25, 85-99 crossref(new window)

5.
Huang, J. S. (1998). Sequence of expectations of maximum-order statistics. Statistics and Probability Letters, 38, 117-123 crossref(new window)

6.
Lai, T. L. and Robbins, H. (1978). A class of dependent random variables and their maxima. Z. Wahrscheinlichkeitstheorie venv. Gebiete, 42, 89-111 crossref(new window)

7.
Moriguti, S. (1953). A modification of Schwarz's inequality with applications to distributions. The Annals of Mathematical Statistics, 24, 107-113 crossref(new window)

8.
Papadatos, N. (2001). Distribution and expectation bounds on order statistics from possibly dependent variates. Statistics and Probability Letters, 54, 21-31 crossref(new window)